Hi All,

Well, I do not know where to start.
I was in mixtard 30/70 for two years and I had a bad control with it - i guess because of slow effect of 30% insulin - it was unpredictible for me to match up with meal.
I started to educate myself; I read the diabetes solution and think like pancrease books and convinced my doctor to start with Novo rapid and Levemir, as I saw that this regime of insulin is preferred for better control in these books somehow.

one and half month ago; I started taking two doses of levemir 18 U each(initially 12 each) and Novorapis is fluctuating according to carb so it is between 6 to 14 u/meal or so for 3 times a day and maybe two more doses 4 units each for snacks if any..
The problem is that I still get up high between 230 to 320 most of the times (except if I worked out night time my morning BG comes to 150 or so) knowing that I try hard to eleminate simple carb from dinner..I started this insulin system 1.5 months ago and at the meantime 2.5 months ago I quit smoking , so I do not know exactly that 7 KG I gained was a result of quitting or insulin but it bothers me so much as I am already over weight (104 KG - height 181 cm)
my questions are:

1 - Is the quantity of levemir I am taking now is correct this way or should I increase it
2 - should I take Levemir once or twice as I do now.
3 - can I add any NPH to have more control in night time or no.
4 - is the quanity of Novorapid is correct comparing to my weight.
5 - How can I lose weight using these insulins (I am already in medium to low carb diet) 90 to 50 grams carb/ day except in weekends.

I really need an advice soon cos I am depressed and can not control morning time at all

Views: 148

Comment by Terry Thompson on December 9, 2012 at 9:35pm
Bella, you may want to try moving levemir injection time to just before bed it starts working in about 2 hrs and peaks around 8 hrs I hope this is helpful. Also check bg before bedtime and use fastacting if high if you know what your ISF is insulin sensitivity factor
Comment by Belila on January 3, 2013 at 9:49am

Thanks terry, I did that, but seems the dose of levemir is still not enough and I am trying to adjust it but the point is that I gained weight and I can not lose it even I walk for 1 hr a day..

Comment

You need to be a member of Diabetes community by Diabetes Hands Foundation: TuDiabetes to add comments!

Join Diabetes community by Diabetes Hands Foundation: TuDiabetes

Advertisement



REsources

From the Diabetes Hands Foundation blog...

Diabetes Among Hispanics: We’re not all the same

US Hispanics are often portrayed in the press as a single, monolithic group. But anyone who has spent any time in San Francisco’s Mission District or the Bronx can tell you, we’re not all the same. Now we’re finding out Read on! →

Diabetes entre los hispanos: no somos todos iguales

Traducido por Mila Ferrer.    A menudo los Hispanos en Estados Unidos son retratados en la prensa como un solo grupo, monolítico. Pero cualquiera que haya pasado algún tiempo en el  Mission District de San Francisco o el Bronx se Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service